Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 514, NWS St. Louis, MO

August 27, 2006Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 27, 2006, 12:46 PM CDT for Reynolds County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2006, 12:46 PM CDT (17:46 UTC)
Expired
Aug 27, 2006, 1:35 PM CDT
In force
49 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 80 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
80 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1274 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 271746
SVRLSX
MOC179-271845-
/O.NEW.KLSX.SV.W.0514.060827T1746Z-060827T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1246 PM CDT SUN AUG 27 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 145 PM CDT

* AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES
  NORTH OF REYNOLDS...OR ABOUT 24 MILES SOUTHWEST OF IRONTON...AND
  MOVING NORTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OATES...
  CENTERVILLE...
  BLACK...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3747 9121 3734 9105 3748 9078 3759 9079
      3760 9107

$$

CVKING
2 follow-up statements
000 
WWUS53 KLSX 271802
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
102 PM CDT SUN AUG 27 2006

MOC179-271845-
/O.CON.KLSX.SV.W.0514.000000T0000Z-060827T1845Z/
REYNOLDS MO-
102 PM CDT SUN AUG 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR NORTHERN REYNOLDS COUNTY...

AT 1258 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR REYNOLDS...OR ABOUT 24 MILES SOUTHWEST OF IRONTON...
MOVING NORTHEAST AT 5 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CENTERVILLE...OATES AND BLACK.

LAT...LON 3747 9121 3734 9105 3748 9078 3759 9079
      3760 9107

$$

CVKING
000 
WWUS53 KLSX 271835
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
133 PM CDT SUN AUG 27 2006

MOC179-271843-
/O.CAN.KLSX.SV.W.0514.000000T0000Z-060827T1845Z/
REYNOLDS MO-
133 PM CDT SUN AUG 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN REYNOLDS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  THIS STORM WILL CONTINUE TO MOVE SLOWLY 
NORTHEAST AT 5 MPH...AND AFFECT AREAS NEAR REYNOLDS AND CENTERVILLE 
THROUGH 2 PM.  THIS STORM WILL CONTINUE TO BE CAPABLE OF PRODUCING 
VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 
35 MPH.

LAT...LON 3747 9121 3734 9105 3748 9078 3759 9079
      3760 9107

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 7:00 AM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Aug 27, 7:00 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT SUN AUG 27 2006

.DISCUSSION...
CLUSTERS OF CONVECTION MOVG NEWD THRU SWRN MO AND W CNTRL MO SHOULD
IMPACT CNTRL MO EARLY THIS MRNG.  ALTHOUGH CLOUD TOPS HAVE WARMED
SLIGHTLY DURING THE LAST HOUR CONVECTION SHOULD CONT TO DVLP AHD OF
RELATIVELY WK SHRTWV MOVG E-NEWD THRU NERN KS.  CONVECTION SHOULD
ALSO DVLP OVR S CNTRL AND SERN MO AS LATEST RUC ANLYS HAS STG 850
MOISTURE CNVG AND THETA E ADVCTN AT 06Z ACRS THIS AREA. WILL GO
WITH HIGH POPS OVR AT LEAST THE WRN PTN OF THE CWA THIS MRNG. AT
LEAST SCT CONVECTION SHOULD REDEVELOP THIS AFTN ALNG OUTFLOW
BNDRYS AND ALNG WK E-W SYNOPTIC STATIONARY FNT ACRS CNTRL MO. NAM
MDL SHOWS PLENTY OF INSTABILITY S OF THIS BNDRY WITH SFC LI VALUES
OF -6 FCST AT 18Z SUN OVR SRN MO. WILL FCST MAX TEMPERATURES TDA
SLIGHTLY BLW PRESISTANCE WITH CLOUD CVR AND CONVECTION EXPECTED
PLUS POSITION OF SYNOPTIC FNT WILL BE A LTL FURTHER S THAN IT WAS
YESTERDAY. FOR LATE TGT AND MON MRNG IT APRS THAT THE BEST THREAT
FOR CONVECTION SHOULD OCCUR ACRS THE NRN HALF OF THE CWA. NAM MDL
DEPICTS INCRSG UPR LVL DIVERGENCE OVR NERN MO TGT AS MID LVL LOW
MOVS SLOWLY EWD INTO THE NRN PLAINS. IT IS ALSO SHOWING INCRSG LOW
LVL WAA...MOISTURE CNVG AND THETA E ADVCTN IN THIS AREA NR NOSE OF
S-SWLY LLJ AHD OF WK 850 MB LOW OVR NERN KS. NAM MDL HAS K
INDICES OF NR 40 BY 12Z MON OVR NERN MO AND W CNTRL IL. NAM MDL
MAY BE CORRECT IN LFTG FNT BACK NWD WITH APPROACHING MID-UPR LVL
TROF MOVG INTO THE NRN PLAINS ALTHOUGH ITS POSITION MAY BE A LTL
TOO FAR N BY MON MRNG. BEST POTENTIAL OF CONVECTION SHOULD BGN
SHIFTING SLOWLY SEWD WITH TIME BGNG MON AFTN AS FNT BGNS PUSHING
SLOWLY SEWD AS SFC RDG BLDS ACRS THE NRN PLAINS. MAX TEMPERATURES
ON MON SHOULD BE SLIGHTLY COOLER WITH MDLS FCSTG A MORE WIDESPREAD
AND PERSISTANT CLOUD CVR WITH A DPR MOISTURE PROFILE ON THE TIME
SECTIONS OF RH...PLUS MOS GUIDANCE HAS A LWR LVL CLOUD CEILING
WHICH SHOULD LIMIT SOLAR INSOLATION. WILL HAVE BEST POPS ON MON
NGT OVR THE SERN PTN OF THE CWA WITH SFC WV ALNG FNT PUSHING SE OF
THE CWA. ALTHOUGH LOW LVL FRCG NO LONGER PRESENT ON TUE TO
INITIATE CONVECTION AND THE MORE ABUNDANT LOW LVL MOISTURE SHUNTED
E OF THE AREA...WK SHRTWVS ROTATING ARND MID LVL LOW OVR THE NRN
PLAINS ALNG WITH RELATIVELY COOL MID LVL TEMPS MAY GENERATE AT
LEAST SCT DIURNAL CONVECTION...AND WILL LIKELY INCLUDE LOW POPS
OVR THE CWA ON TUE.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...PRECIPITATION TRENDS ARE ONCE AGAIN THE HARDEST
PART OF THE FCST. MAIN AXIS OF RAIN AND EMBEDDED TSRA HAS SHIFTED
NWD AND EXTENDS FROM WCNTRL IL ACRS NRN MO INTO NE KS. THIS AREA
IS ALONG THE NRN PERIPHERY OF THE WLY LLJ AND SHOULD HAVE THE
LONGEST DURATION OF PCPN THIS MORNING. OTHER TWO AREAS OF PCPN ARE
A RECENT FLAIR-UP OF SHRA FROM LAKE OF THE OZARKS INTO CNTRL MO
AND THE EWD MOVING COMPLEX OF SHRA/TSRA FM STL AREA SOUTH TO NEAR
KFAM. BELIEVE THE SHRA IN CNTRL MO WL WKN IN A COUPLE OF HRS WHILE
THE COMPLEX NEAR STL PUSHES EAST. FRONT HAS PUSHED DOWN TO I-70
WITH SOME STRATUS DVLPG TO ITS NORTH. ANOTHER ROUND OF SHRA AND
TSRA SHOULD GET UNDERWAY BY EARLY EVENING OVR WRN MO AS THE LLJ
RAMPS UP AND BACKS TO MORE SLY. THIS ACTIVITY SHOULD SPREAD NEWD
AND EWD AS THE NIGHT PROGRESSES IN ADVANCE OF THE SFC LOW MOVING
ALONG THE FRONT.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 27, 5:48 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
548 AM CDT SUN AUG 27 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281100-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
548 AM CDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF
THESE STORMS WILL PRODUCE VERY HEAVY RAINFALL...FREQUENT
LIGHTNING...AND POSSIBLY STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE OF THUNDERSTORMS WILL CONTINUE FROM MONDAY THROUGH
TUESDAY AS A COLD FRONT MOVES SLOWLY SOUTHEASTWARD THROUGH THE
REGION. THE THREAT OF HEAVY RAINFALL WILL ALSO CONTINUE WITH THESE
STORMS MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR HEAVY RAINFALL TO
THE NATIONAL WEATHER SERVICE.

GKS

In the hours before

Local storm report, Aug 27, 11:53 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1153 AM CDT SUN AUG 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             FARMINGTON              37.78N 90.43W
08/27/2006  E0.75 INCH       ST. FRANCOIS       MO   LAW ENFORCEMENT

&&

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:35 AM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois40 min
Aug 27, 12:14 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve46 min
Aug 27, 1:29 PM CDTFlash Flood WarningLSXReynolds6 hr
Aug 27, 2:10 PM CDTSevere Thunderstorm WarningLSXMadison35 min
Aug 27, 3:56 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 13 more13 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.